question-icon

Head sweats constantly, taking BP medicine and stomach medicine. Suggest?

default
Posted on Fri, 4 Oct 2013
Question: For the last year my head sweats constantly to where my head is wet all the time. I am 65, taking blood pressure medicine and stomach medicine. Please help me.
doctor
Answered by Dr. Nsah Bernard (2 hours later)
Brief Answer:
You are suffering from hyperhidrosis

Detailed Answer:
Hello,

Thanks for posting on XXXXXXX

Well you are suffering from the symptom known as hyperhidrosis which could be primary (without an identifiable cause) or secondary (with an underlying diseases condition or use of certain medications).
Given that you started experiencing these symptoms only about 1 year ago, it is most likely that you are suffering secondary hyperhidrosis probably due to a certain diseases condition or medication use.
This condition could be due to thyroid diseases, diabetes, anxiety disorders, cancer, carcinoid syndrome, certain medications, menopause, heart diseases, lung diseases etc.
I will love that you should communicate current medications and let me see if any of them could be the culprit and also precise the time you started taking the medications.

Looking forward to hearing from you.
Dr. Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Nsah Bernard (5 hours later)
I have ;printed your answer. These are my meds. I have been taking them for years. Verapamil 80 mg, one at morn and night: Omeprazole 20 mg. one at morn and night: Fluoxetine XXXXXXX 40 mgs, one per day. I also have been directed to take Vitamin D 2000 mg 2 per day. I take fish oil 100 mg X 2 per day. COQ10 300 mg, 1 per day. B 12 1000 mg, one per day. My last blood test was Cholestrol 226. I cannot take the statins, many problems 2 years ago, very scary. Very low Vit D.
Thank you for answering me. I have been miserable and do not believe this is a womens problem. I had a complete Hysto in 1978 because of severve bleeding and need for transfusions. I look forward to your response.
doctor
Answered by Dr. Nsah Bernard (1 hour later)
Brief Answer:
Well it is possible that medications might not be

Detailed Answer:
Hello,

Thanks for follow-up,

When I looked at the medications you have listed, there is only fluoxetine that mentions any side effects related to excessive sweating (occurs in about 5-10% of patients taking it) but it is not known if the medication side effect can start occurring several years after medication was initiated or not. I think you should talk with your doctor about possible side effect related and also if he can run some test to rule out some most common conditions that could be responsible for this.

Hope this helps and wish you the best.
Dr. Nsah

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Nsah Bernard

General & Family Physician

Practicing since :2012

Answered : 1704 Questions

premium_optimized

The User accepted the expert's answer

Share on
Head sweats constantly, taking BP medicine and stomach medicine. Suggest?

Brief Answer:
You are suffering from hyperhidrosis

Detailed Answer:
Hello,

Thanks for posting on XXXXXXX

Well you are suffering from the symptom known as hyperhidrosis which could be primary (without an identifiable cause) or secondary (with an underlying diseases condition or use of certain medications).
Given that you started experiencing these symptoms only about 1 year ago, it is most likely that you are suffering secondary hyperhidrosis probably due to a certain diseases condition or medication use.
This condition could be due to thyroid diseases, diabetes, anxiety disorders, cancer, carcinoid syndrome, certain medications, menopause, heart diseases, lung diseases etc.
I will love that you should communicate current medications and let me see if any of them could be the culprit and also precise the time you started taking the medications.

Looking forward to hearing from you.
Dr. Nsah